Jan 26, 2005
I just saw the warning about nevirapine from the FDA. http://www.thebody.com/fda/nvp_advisory.html
Can you explain it to me?Women with a CD4 count over 250 should avoid starting a regimen with nevirapine (Viramune), right? If they are on currently and doing ok it's ok, right?
Response from Dr. Young
Thanks for your post.
A small percentage of persons who start on nevirapine develop a very severe allergic reaction that result in liver injury (and very rarely death). The allergic reaction is tied to immune function, so paradoxically, persons with higher initial CD4 counts (such as women with CD4s greater than 250) are at higher risk-- hence the warning.
For persons who are currently taking nevirapine and are doing "ok", there is little or no additional risk and there is no need to discontinue the medication. BY
Thank you Benjamin
GI side effects
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Can You Get Hepatitis B From Touching Blood?
- Over The Counter Products That Test For Vaginal Infections
- Are Body Itch, Joint Pain, Numbness HIV Symptoms?
- Deep Kissing And Hiv With Cuts And Bleeding Gums
- HIV Contaminated Blood In Drink
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.